Wyoming, 2007

High Wind in Wyoming, December 3 to 4, 2007

December 3 to 4, 2007 · NWS CYS · 4 events in 4 counties and zones

A strong surface pressure gradient produced very strong winds over parts of southeast Wyoming, with gusts as high as 80 mph recorded.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A strong surface pressure gradient produced very strong winds over parts of southeast Wyoming, with gusts as high as 80 mph recorded.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Dec 3, 3:10 AM MST, 4 hours 48 minutes earlier.

Area forecast discussion, Dec 3, 3:10 AM MST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
310 AM MST MON DEC 3 2007

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...
NO PRECIPITATION TO MENTION IN THE PERIOD THROUGH TUESDAY
NIGHT...BUT WINDS WILL CONTINUE TO BE THE MAIN CONCERN WITH THIS
FORECAST PACKAGE. HAVE ALREADY VERIFIED CURRENT WARNING FOR PLATTE
COUNTY WITH BORDEAUX EXCEEDING CRITERIA FOR BOTH SUSTAINED WINDS
AND GUSTS SINCE MIDNIGHT. CARBON AND ALBANY COUNTY LOCATIONS ARE
ALSO NEARING WARNING CRITERIA EARLY THIS MORNING. THE SURFACE
PRESSURE GRADIENT CONTINUES TO SHOW SUPPORT FOR HIGH WINDS TO
CONTINUE OVERNIGHT TONIGHT...AND HAVE DECIDED TO EXTEND THE
EXISTING HIGH WIND WARNINGS OUT UNTIL 12Z TUESDAY. ADDITIONAL
SUPPORT FOR EXTENDING THE WARNINGS COMES FROM THE BUFKIT
SOUNDINGS AND MODEL TIME-HEIGHT PLOTS SHOWING 700 MB WINDS IN
EXCESS OF 50 KNOTS AND SUBSIDENCE FROM THE UPPER LEVEL RIDGE JUST
OFF TO THE WEST OF THE FORECAST AREA. THE SURFACE PRESSURE
GRADIENT SHOULD BEGIN TO DECREASE DURING THE DAY TUESDAY ALLOWING
SURFACE WINDS TO DECREASE SLIGHTLY. STRONG AND GUSTY WINDS WILL
STILL BE PRESENT...BUT FROM THE NORTHWEST AS THE GRADIENT ADJUSTS
TO THE SURFACE LOW MOVING QUICKLY FROM NORTHEAST MONTANA TO
WESTERN IOWA BY LATE IN THE DAY TUESDAY. WIND SPEEDS IN THE
NEBRASKA PANHANDLE SHOULD APPROACH THE 30 MPH SUSTAINED WIND
CRITERIA FOR ADVISORIES THERE BUT WILL HOLD OFF AND NOT ISSUE
ANYTHING FOR THE PANHANDLE TO LET THE DAY SHIFT HAVE ANOTHER LOOK.

WITH THE WINDY CONDITIONS IN PLACE...TEMPERATURES TODAY WILL BE 10
TO 15 DEGREES ABOVE NORMAL. AFTER A WARM START TO TUESDAY...HIGHS
ARE EXPECTED TO BE EVEN SLIGHTLY WARMER REACHING 15 TO 20 DEGREES
ABOVE NORMAL WITH A BIT MORE SUNSHINE PRESENT AHEAD OF THE WEAK
COLD FRONTAL PASSAGE LATE IN THE DAY. FAVORING THE GFS TIMING FOR
THE FRONT AND TUESDAY HIGHS...BUT THE LATEST WRF-NMM GUIDANCE IS
SUGGESTING TUESDAY TEMPERATURES WILL BE NEARLY EQUAL TO THOSE
EXPECTED LATER TODAY. CARPENTER

.LONG TERM...WEDNESDAY THROUGH SUNDAY...
NW FLOW WILL BE ALOFT WED AS AN UPPER TROUGH MOVES SE ACROSS THE
AREA WITH THE TROUGH AXIS EAST OF THE AREA BY 12Z THUR.  WINDY
CONDITIONS WILL PERSIST WED MORNING WITH A CHANCE OF SNOW ACROSS THE
AREA WED NIGHT AS MOISTURE INCREASES WITH THE PASSAGE OF THE UPPER
TROUGH.  FOR THUR...NW FLOW WILL CONTINUE ALOFT WITH A SERIES OF
DISTURBANCES MOVING ACROSS THE AREA.  MOISTURE WILL BE DECREASING
OVER THE AREA AS THE DAY PROGRESSES AND DOWNSLOPE WINDS OCCUR AT THE
SURFACE.  HOWEVER...WILL LEAVE A CHANCE OF SNOW IN THE FORECAST FOR
THE MOUNTAINS DUE TO THE NW FLOW AND LOW LEVEL MOISTURE OVER THIS
AREA.  FOR FRI...AN UPPER RIDGE WILL MOVE RAPIDLY ACROSS THE AREA.
BRISK CONDITIONS WILL DEVELOP IN THE AFTERNOON AS 700 MB AND SURFACE
GRADIENTS INCREASE.  A CHANCE OF SNOW SHOWERS WILL CONTINUE IN THE
MOUNTAINS WITH LOW LEVEL MOISTURE AND OROGRAPHIC LIFT.  ON SAT...THE
FLOW ALOFT WILL BECOME SW AS AN UPPER TROUGH MOVES INTO THE SW U.S.
AND AN UPPER LOW FORMS OVER SRN CA.  A SERIES OF DISTURBANCES MOVING
ACROSS THE AREA WILL KEEP A CHANCE OF SNOW SHOWERS IN THE
MOUNTAINS.  FOR SUN...SW FLOW WILL CONT AS THE UPPER TROUGH MOVES
ACROSS THE SOUTHERN ROCKIES.  UPSLOPE FLOW NEAR THE SOUTHERN
MOUNTAINS WILL KEEP THE THREAT OF SNOW SHOWERS IN AND NEAR THE
MOUNTAINS.  HIGH TEMPERATURES WILL BE FROM 5 TO 8 DEGREES ABOVE
NORMAL FOR WED...AROUND NORMAL FOR THUR AND FRI...AND 5 TO 8 DEGREES
ABOVE NORMAL FOR SAT AND SUN.

&&

.AVIATION...
VERY STRONG WEST-SOUTHWEST WINDS WILL BE PRESENT TODAY AND TONIGHT
ACROSS THE AREA. VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD.
CARPENTER

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 5 AM TUESDAY FOR WYZ062-WYZ063-WYZ064-
     WYZ066-WYZ067-WYZ069.
NE...NONE.

&&

SHORT TERM/AVIATION...SJC
LONG TERM....KMD
Hazardous weather outlook, Dec 3, 5:09 AM MST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
509 AM MST MON DEC 3 2007

WYZ062>064-066-067-069-041215-
NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
CHEYENNE FOOTHILLS-
509 AM MST MON DEC 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT FOR TODAY AND TONIGHT. WEST WINDS
WILL BE SUSTAINED AT 30 TO 45 MPH WITH GUSTS TO 65 MPH AT THE
LOWER ELEVATIONS. IN THE MOUNTAINS...WINDS WILL BE SUSTAINED AT 35
TO 45 MPH WITH GUSTS UP TO 75 MPH. AREAS OF BLOWING SNOW WILL ALSO
OCCUR IN THE MOUNTAINS AND WILL REDUCE VISIBILITIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-WYZ059-060-068-070-041215-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-GOSHEN-PINE BLUFFS-
509 AM MST MON DEC 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ061-065-041215-
SOUTHWEST CARBON-LARAMIE VALLEY-
509 AM MST MON DEC 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WESTERLY WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CAUSE
AREAS OF BLOWING SNOW TODAY...WHICH WILL RESULT IN REDUCED VISIBILITIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Dec 3, 4:17 AM MST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
417 AM MST MON DEC 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 AM     HIGH SUST WINDS  BORDEAUX                41.95N 104.95W
12/03/2007  M47.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            HIGHEST REPORTED SUSTAINED WIND BETWEEN 1215 AM MST AND
            126 AM MST. SUSTAINED WINDS WERE 40-47 MPH WITH NUMEROUS
            GUSTS OF 55-60 MPH DURING THE PERIOD.

0206 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
12/03/2007  M65.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            SOUTHWEST WIND SUSTAINED AT 38 MPH AND GUSTED TO 65 MPH.

0300 AM     NON-TSTM WND GST 12 SW CHEYENNE          41.02N 104.95W
12/03/2007  M61.00 MPH       LARAMIE            WY   MESONET

            SUSTAINED WIND OF 42 MPH AT TIME OF GUST. OBSERVATION
            FROM UNION PACIFIC RAILROAD MESONET SITE AT
            EMKAY...ELEVATION 6724 FEET.

0316 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
12/03/2007  M71.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            HIGHEST OF NUMEROUS GUSTS OVER 60 MPH SINCE MIDNIGHT MST.
            ALSO SUSTAINED WINDS GREATER THAN 50 MPH HAVE BEEN
            OBSERVED NUMEROUS TIMES IN THE PAST TWO HOURS.

0331 AM     NON-TSTM WND GST 6 S CHEYENNE            41.06N 104.79W
12/03/2007  M60.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            MULTIPLE GUSTS TO 60 MPH OBSERVED AT 331 AM MST AND 336
            AM MST...WITH SUSTAINED WINDS AT THE TIME OF 37 MPH FROM
            THE WEST. OBSERVATIONS FROM WYDOT SITE AT WYO HILL ON
            I-25 SOUTH OF CHEYENNE. ELEVATION 6430 FEET.

&&

SJC
Local storm report, Dec 3, 7:46 AM MST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
746 AM MST MON DEC 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 AM     HIGH SUST WINDS  ARLINGTON               41.59N 106.21W
12/03/2007  M51 MPH          CARBON             WY   DEPT OF HIGHWAYS

            HIGHEST OF SUSTAINED SOUTHWEST WINDS AT OR ABOVE 50 MPH
            REPORTED BETWEEN 706 AM MST AND 721 AM MST. DURING THIS
            PERIOD WIND GUSTS WERE BETWEEN 64 AND 66 MPH. ELEV. 7763
            FEET.

&&

SJC
Local storm report, Dec 3, 7:49 AM MST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
749 AM MST MON DEC 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
12/03/2007  M66 MPH          PLATTE             WY   DEPT OF HIGHWAYS

            STRONGEST OF GUSTS IN EXCESS OF 60 MPH THAT WERE REPORTED
            BETWEEN 556 AM MST AND 626 AM MST. SUSTAINED SOUTHWEST
            WINDS WERE BETWEEN 41 AND 49 MPH DURING THIS SAME TIME
            PERIOD. ELEV. 4698 FEET.

&&

SJC
Local storm report, Dec 3, 7:50 AM MST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
750 AM MST MON DEC 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 AM     HIGH SUST WINDS  BORDEAUX                41.95N 104.95W
12/03/2007  M47.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            HIGHEST REPORTED SUSTAINED WIND BETWEEN 1215 AM MST AND
            126 AM MST. SUSTAINED WINDS WERE 40-47 MPH WITH NUMEROUS
            GUSTS OF 55-60 MPH DURING THE PERIOD.

0206 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
12/03/2007  M65.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            SOUTHWEST WIND SUSTAINED AT 38 MPH AND GUSTED TO 65 MPH.

0300 AM     NON-TSTM WND GST 12 SW CHEYENNE          41.02N 104.95W
12/03/2007  M61.00 MPH       LARAMIE            WY   MESONET

            SUSTAINED WIND OF 42 MPH AT TIME OF GUST. OBSERVATION
            FROM UNION PACIFIC RAILROAD MESONET SITE AT
            EMKAY...ELEVATION 6724 FEET.

0316 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
12/03/2007  M71.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            HIGHEST OF NUMEROUS GUSTS OVER 60 MPH SINCE MIDNIGHT MST.
            ALSO SUSTAINED WINDS GREATER THAN 50 MPH HAVE BEEN
            OBSERVED NUMEROUS TIMES IN THE PAST TWO HOURS.

0331 AM     NON-TSTM WND GST 6 S CHEYENNE            41.06N 104.79W
12/03/2007  M60.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            MULTIPLE GUSTS TO 60 MPH OBSERVED AT 331 AM MST AND 336
            AM MST...WITH SUSTAINED WINDS AT THE TIME OF 37 MPH FROM
            THE WEST. OBSERVATIONS FROM WYDOT SITE AT WYO HILL ON
            I-25 SOUTH OF CHEYENNE. ELEVATION 6430 FEET.

0626 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
12/03/2007  M66.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            STRONGEST OF GUSTS IN EXCESS OF 60 MPH THAT WERE REPORTED
            BETWEEN 556 AM MST AND 626 AM MST. SUSTAINED SOUTHWEST
            WINDS WERE BETWEEN 41 AND 49 MPH DURING THIS SAME TIME
            PERIOD. ELEV. 4698 FEET.

0721 AM     HIGH SUST WINDS  ARLINGTON               41.59N 106.21W
12/03/2007  M51.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            HIGHEST OF SUSTAINED SOUTHWEST WINDS AT OR ABOVE 50 MPH
            REPORTED BETWEEN 706 AM MST AND 721 AM MST. DURING THIS
            PERIOD WIND GUSTS WERE BETWEEN 64 AND 66 MPH. ELEV. 7763
            FEET.

&&

SJC
Local storm report, Dec 3, 7:55 AM MST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
755 AM MST MON DEC 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 AM     HIGH SUST WINDS  VEDAUWOO                41.15N 105.40W
12/03/2007  M55 MPH          ALBANY             WY   DEPT OF HIGHWAYS

            STRONGEST OF SOUTHWEST SUSTAINED WINDS DURING PERIOD OF
            SUSTAINED WINDS IN EXCESS OF 50 MPH BETWEEN 733 AM MST
            AND 743 AM MST. WIND GUSTS DURING THE SAME PERIOD RANGED
            FROM 66 TO 68 MPH.

&&

SJC
Local storm report, Dec 3, 7:56 AM MST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
756 AM MST MON DEC 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 AM     HIGH SUST WINDS  BORDEAUX                41.95N 104.95W
12/03/2007  M47.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            HIGHEST REPORTED SUSTAINED WIND BETWEEN 1215 AM MST AND
            126 AM MST. SUSTAINED WINDS WERE 40-47 MPH WITH NUMEROUS
            GUSTS OF 55-60 MPH DURING THE PERIOD.

0206 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
12/03/2007  M65.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            SOUTHWEST WIND SUSTAINED AT 38 MPH AND GUSTED TO 65 MPH.

0300 AM     NON-TSTM WND GST 12 SW CHEYENNE          41.02N 104.95W
12/03/2007  M61.00 MPH       LARAMIE            WY   MESONET

            SUSTAINED WIND OF 42 MPH AT TIME OF GUST. OBSERVATION
            FROM UNION PACIFIC RAILROAD MESONET SITE AT
            EMKAY...ELEVATION 6724 FEET.

0316 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
12/03/2007  M71.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            HIGHEST OF NUMEROUS GUSTS OVER 60 MPH SINCE MIDNIGHT MST.
            ALSO SUSTAINED WINDS GREATER THAN 50 MPH HAVE BEEN
            OBSERVED NUMEROUS TIMES IN THE PAST TWO HOURS.

0331 AM     NON-TSTM WND GST 6 S CHEYENNE            41.06N 104.79W
12/03/2007  M60.00 MPH       LARAMIE            WY   DEPT OF HIGHWAYS

            MULTIPLE GUSTS TO 60 MPH OBSERVED AT 331 AM MST AND 336
            AM MST...WITH SUSTAINED WINDS AT THE TIME OF 37 MPH FROM
            THE WEST. OBSERVATIONS FROM WYDOT SITE AT WYO HILL ON
            I-25 SOUTH OF CHEYENNE. ELEVATION 6430 FEET.

0626 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
12/03/2007  M66.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            STRONGEST OF GUSTS IN EXCESS OF 60 MPH THAT WERE REPORTED
            BETWEEN 556 AM MST AND 626 AM MST. SUSTAINED SOUTHWEST
            WINDS WERE BETWEEN 41 AND 49 MPH DURING THIS SAME TIME
            PERIOD. ELEV. 4698 FEET.

0721 AM     HIGH SUST WINDS  ARLINGTON               41.59N 106.21W
12/03/2007  M51.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            HIGHEST OF SUSTAINED SOUTHWEST WINDS AT OR ABOVE 50 MPH
            REPORTED BETWEEN 706 AM MST AND 721 AM MST. DURING THIS
            PERIOD WIND GUSTS WERE BETWEEN 64 AND 66 MPH. ELEV. 7763
            FEET.

0743 AM     HIGH SUST WINDS  VEDAUWOO                41.15N 105.40W
12/03/2007  M55.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            STRONGEST OF SOUTHWEST SUSTAINED WINDS DURING PERIOD OF
            SUSTAINED WINDS IN EXCESS OF 50 MPH BETWEEN 733 AM MST
            AND 743 AM MST. WIND GUSTS DURING THE SAME PERIOD RANGED
            FROM 66 TO 68 MPH.

&&

SJC

Event by event

4 high wind. Local standard time, as filed.

High Wind, Laramie Range

When
December 3, 7:58 AM MST
Where
Laramie Range forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet

High Wind, Platte

When
December 3, 11:56 AM MST to December 4, 2:00 PM MST
Where
Platte forecast zone
Measured
66 kt (76 mph) measured gust
Reported by
Department of Highways

High winds gusts around 70 mph recorded periodically during the time at the Bordeaux interchange on Interstate 25, with a peak gust of 76 mph.

High Wind, Snowy Range

When
December 3, 12:00 PM MST to December 4, 7:00 AM MST
Where
Snowy Range forecast zone
Measured
70 kt (81 mph) measured gust
Reported by
Department of Highways

High winds blew periodically during the time, with a peak gust of 80 mph recorded at 12:06 PM.

High Wind, Cheyenne Foothills

When
December 4, 2:37 PM MST
Where
Cheyenne Foothills forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
ASOS

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65416, 65414, 65413, 65415.